MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NUVISION NAV ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC NUVISION NAV ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number FG12081
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) procedure with a nuvision nav ultrasound catheter for which biosense webster¿s product analysis lab (pal) identified a hole in the tip area.It was initially reported by the customer that when connecting the nuvision nav catheter, the s70 ultrasound machine had a red error "probe not recognized".No errors on the carto 3 system.The catheter connections were reseated, and different ports were used, without resolution.The catheter was replaced, and the issue resolved.The procedure was continued and completed.There was no patient consequence.The customer's reported recognition issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On (b)(6) 2025, the bwi pal revealed that a visual inspection of the returned device found a hole in the tip area.The finding was reviewed and assessed the issue of a ¿hole¿ as an mdr reportable malfunction since the integrity of the device has been compromised.
 
Additional Manufacturer Narrative
Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection, ultrasound recognition and electrical test were performed following j&j medtech procedures.Visual analysis revealed a hole in the tip area.The device was connected to an ultrasound console and the error ¿4dice probe in connector 0 not accepted by system¿ appeared on the system.Due to this error, electrical probing at the receptacle was performed on the power, communication, and digital lines; and no readings were on the lines cw_5, cw_6.These open lines could be related to the failure mode observed during the analysis.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The ultrasound recognition issue reported by the customer was confirmed.The potential cause of the open circuits could not be determined.The potential cause of the hole at the tip could be related to the manipulation of the device during the procedure, however, this could not be conclusively determined.The instructions for use (ifu) contain the following information: do not disconnect the catheter nor the cable from the ge ultrasound system while scanning.If necessary, it is recommended to disconnect the system connector of the cable from the system in the freeze mode; do not bend, kink, stretch, or forcefully wipe the catheter.These actions may damage the catheter.Do not use forceps or any other mechanical tool to grip the catheter; do not advance the catheter if resistance is encountered.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the hole in the catheter tip identified by bwi pal.Investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: electrical lead/wire (g02015) were selected as related to the customer's reported catheter recognition issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# pc-002009572.

Brand Name
NUVISION NAV ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24127304
Report Number2029046-2026-00252
Device Sequence Number18738838
Product Code OBJ
UDI-Device Identifier10846835026559
UDI-Public(01)10846835026559(17)260710(10)31694513L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K241540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2026
Device Catalogue NumberFG12081
Device Lot Number31694513L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.
Patient SexUnknown